Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 28, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 2, 2025, 4:23 PM CDT for Champaign County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 2, 2025, 4:46 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Champaign County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 948 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
660
WFUS53 KILX 022123
TORILX
ILC019-022215-
/O.NEW.KILX.TO.W.0028.250402T2123Z-250402T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
423 PM CDT Wed Apr 2 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northern Champaign County in east central Illinois...
* Until 515 PM CDT.
* At 423 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mansfield, or 15 miles southwest of Gibson City,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fisher around 430 PM CDT.
This includes Interstate 57 between mile markers 248 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4021 8846 4040 8846 4040 8793 4033 8793
TIME...MOT...LOC 2123Z 240DEG 46KT 4027 8852
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss1 follow-up statement
847 WWUS53 KILX 022146 SVSILX Severe Weather Statement National Weather Service Lincoln IL 446 PM CDT Wed Apr 2 2025 ILC019-022155- /O.CAN.KILX.TO.W.0028.000000T0000Z-250402T2215Z/ Champaign- 446 PM CDT Wed Apr 2 2025 ...THE TORNADO WARNING FOR NORTHERN CHAMPAIGN COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 1000 PM CDT for central and east central Illinois. && LAT...LON 4021 8846 4040 8846 4040 8793 4033 8793 TIME...MOT...LOC 2144Z 240DEG 46KT 4041 8819 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 12:52 PM CDT, 3 hours 31 minutes earlier. Its key messages:
- A significant severe weather event will unfold later today. The highest probabilities (greater than 10% chance) for tornadoes continue to be focused along/southeast of a Champaign to Taylorville line this afternoon.
- Very strong southerly winds will develop today...with gusts reaching as high as 50-55mph along the I-57 corridor.
- Multiple rounds of showers and thunderstorms will lead to a risk for excessive rainfall and flooding issues along and south of I-70...where a Flood Watch is in effect from this afternoon through Sunday morning.
Area forecast discussion, Apr 2, 12:52 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1252 PM CDT Wed Apr 2 2025 .KEY MESSAGES... - A significant severe weather event will unfold later today. The highest probabilities (greater than 10% chance) for tornadoes continue to be focused along/southeast of a Champaign to Taylorville line this afternoon. - Very strong southerly winds will develop today...with gusts reaching as high as 50-55mph along the I-57 corridor. - Multiple rounds of showers and thunderstorms will lead to a risk for excessive rainfall and flooding issues along and south of I-70...where a Flood Watch is in effect from this afternoon through Sunday morning. && .UPDATE... Issued at 1058 AM CDT Wed Apr 2 2025 A warm front associated with a powerful low to the northwest has surged northward through the area, with RAP-based mesoanalysis indicating 1000-1500 J/kg CAPE in the warm sector developing across the area east of I-55. Moving into this area has been a cluster of thunderstorms containing damaging winds. While this cluster should move off toward northeast IL by noon, additional thunderstorms will develop eastward from current activity in Missouri, as well as spread northeastward into areas mainly east of I-55. An Enhanced Risk for severe thunderstorms/tornadoes continues, with a Moderate Risk from I-70 southward where eventual destabilization should be maximized by late this afternoon. At this time, there is fairly good high-resolution model guidance suggesting severe storms pass I-57 by 7 PM and Lawrenceville by 9 PM. General winds will be strong and gusty as well, with 45-55 mph gusts expected to spread across the entire area (strongest in east-central IL) by afternoon, and a Wind Advisory is in effect. Updates this morning have been minimal as PoPs/Thunderstorm chances have been right on track. Temperatures and winds have been affected in and behind the cluster of storms that moved through the I-55 corridor, and continue to make short term adjustments for cooler temperatures and disruptions to the south/southeast winds in this area. 37 && .DISCUSSION... Issued at 354 AM CDT Wed Apr 2 2025 ...Severe Weather Today... 08z/3am surface analysis shows a warm front extending from Kansas to western Tennessee. Clusters of non-severe elevated convection have developed well north of the boundary across central Illinois. These storms will continue to shift steadily northward and will be mostly N/NE of the KILX CWA by daybreak. Meanwhile further west, a more significant line of convection has formed along a cold front from eastern Kansas into Oklahoma. This line is expected to continue tracking E/NE into the Illinois River Valley after 8am. Forecast soundings suggest the convection will be elevated by the time it arrives here: however, gusty winds and hail will be likely with the strongest cells. Based on 06z HRRR/RAP data, it appears the line will shift eastward to the I-55 corridor and weaken somewhat by late morning...before renewed convection fires along the leading edge/outflow by mid-afternoon. As has been seen by the past several model runs, the most significant severe weather risk will likely unfold east of the I-55 corridor this afternoon as the cells become surface-based and interact with a moderately unstable and highly sheared environment. While wind profiles will become more unidirectional after the warm front lifts into the southern Great Lakes, a very strong jet streak aloft will contribute to impressive speed shear. As a result, think initial storm mode will be supercellular...with a resulting large hail and tornado risk. The cells will rapidly grow upscale into a line as they push across the I-57 corridor...with a continued threat of damaging wind gusts and embedded tornadoes. Some of the tornadoes could potentially be strong, with the latest SPC outlook highlighting a 10% or greater chance for an EF-2 or stronger tornado along/southeast of a Champaign to Taylorville line. The convective line will then rapidly push into Indiana and exit the KILX CWA by early evening. ...Strong Winds Today... A Wind Advisory remains in effect for all of central Illinois this afternoon and for locations along/east of I-55 into the evening. Wind gusts have consistently been in the 25-35mph range since last evening and will remain at this magnitude through mid-morning when forecast soundings indicate the low-level inversion will break and higher momentum air from aloft will mix to the surface. Latest regional VAD wind profilers show the 850mb jet streak has increased to 65-70kt from the Ozarks northeastward into central Illinois. The 00z NAM shows this powerful jet translating northeastward today, and as the inversion erodes in the warm sector...very strong winds will reach the surface. Based on the expected location of the jet core, think wind gusts will be maximized along the I-57 corridor from mid-morning through mid- afternoon. HRRR has consistently shown gusts in the 45-50mph range across this area, but would not be surprised to see a few gusts perhaps as high as 60mph. Considered upgrading locations along/east of I-57 to a High Wind Warning, but opted instead to maintain the current Advisory and highlight peak wind gusts as high as 55mph. ...Flood Risk Across Southeast Illinois... The cold front will settle southward and stall across the Ohio River Valley tonight as it becomes parallel to the upper level flow. The boundary will remain quasi-stationary from tonight through Saturday night before a pattern change pushes it well south of the region by Sunday. Individual short-wave troughs interacting with the boundary in conjunction with the nocturnal low-level jet will lead to numerous rounds of showers and thunderstorms focused across the Ohio River Valley. While the GFS tends to keep the front locked in place and produces repeated rains over the same locations, the ECMWF indicates the boundary will waver north/south, resulting in rainfall more evenly distributed. Whichever solution ultimately verifies, consensus suggests an extreme rainfall event across the Ohio River Valley. Current WPC QPF forecast keeps the most extreme rainfall amounts mostly south of the KILX CWA closer to the Ohio River:however, 7-day amounts potentially greater than 5 inches come as far north as a Danville to Taylorville line. Storm total rainfall steadily decreases further N/NW, with 7-day accumulations of just 1-2 inches across the Illinois River Valley. Due to high confidence for excessive rainfall and flooding, a Flood Watch will remain in effect for locations along/south of I-70 from this afternoon through Sunday morning. Barnes && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1235 PM CDT Wed Apr 2 2025 Scattered showers and a few thunderstorms are in place across the vicinity of KSPI, KBMI, and KPIA with a general lull in thunderstorm activity. This area should migrate gradually eastward this afternoon and reinvigorate as afternoon destabilization takes place primarily east of the current activity. Expecting minimal chances for thunderstorms at KPIA after 19Z, while KSPI and KBMI continue to be active with thunderstorms until 22Z-23Z, and KDEC/KCMI until 23Z-24Z. Winds will be S-SW 20-30 kts with gusts 35-45 kts initially, except for KPIA and KBMI where shower activity and outflows have disrupted wind fields. Winds beginning to diminish and shift more westerly after thunderstorm activity exits, becoming SW 10-15 kts by 05Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for Ilz029>031-036-037- 040>042-047>051. Wind Advisory until midnight CDT tonight for Ilz028-043>046- 052>057-061>063-066>068-071>073. Flood Watch through Sunday morning for Ilz029-063-066>068- 071>073. &&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Wed Apr 2 2025 ILZ027>031-036-037-040-041-047-049-050-031100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Scott-Morgan- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected the remainder of the afternoon. The greatest threat of any severe weather will be near and east of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered storms are expected again Friday into Saturday night. A few of these may strong to severe Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>053-031100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon- Christian-Macon- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this afternoon and evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain are expected through late week, most likely from Friday afternoon through Friday night. In addition, scattered thunderstorms are expected Friday night and Saturday. A few of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until around 6 to 8 pm this evening. Expected storm motion is toward the northeast around 60 mph. ILZ054>057-061>063-066>068-071>073-031100- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms will move into the area this evening. rapidly move across east central Illinois this evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will produce potentially over 5 inches of rain through Sunday morning. As a result, river flooding is likely to develop, and flooding of land based areas are also likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 5 to 10 pm this evening. Expected storm motion is toward the northeast around 60 mph. 37
In the hours before
Local storm report, Apr 2, 4:07 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
407 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Tstm Wnd Dmg Elkhart 40.02N 89.48W
04/02/2025 Logan IL Emergency Mngr
House with light structural damage at 748
500th in Elkhart.
&&Local storm report, Apr 2, 4:10 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
410 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM Rain 2 ESE Bloomington 40.47N 88.96W
04/02/2025 M1.55 Inch McLean IL Mesonet
Mesonet station GW0991 Bloomington.
0351 PM Rain Washington 40.70N 89.42W
04/02/2025 M1.29 Inch Tazewell IL Mesonet
Mesonet station EW8799 Washington.
&&Local storm report, Apr 2, 4:12 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
412 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Flash Flood Springfield 39.80N 89.65W
04/02/2025 Sangamon IL Broadcast Media
Flash flooding on Cook Street between
Eastdale and Dirksen.
&&Local storm report, Apr 2, 4:16 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
416 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Hail Kenney 40.10N 89.09W
04/02/2025 M1.75 Inch De Witt IL Broadcast Media
Golf ball size hail in Kenney, photo from
WCIA.
&&Local storm report, Apr 2, 4:18 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
418 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Hail Mechanicsburg 39.81N 89.40W
04/02/2025 M0.88 Inch Sangamon IL Emergency Mngr
Pea to nickel size hail in Mechanicsburg.
&&Local storm report, Apr 2, 4:22 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
422 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Hail Bellflower 40.34N 88.53W
04/02/2025 M1.00 Inch McLean IL Emergency Mngr
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:43 PM CDT | River Flood Warning | ILX | Lawrence | 12 days |
| Apr 2, 9:06 AM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 2, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler, Scott | 27 min |
| Apr 2, 10:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 36 min |
| Apr 2, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 33 min |
| Apr 2, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Morgan, Sangamon | 26 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 31 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 34 min |
| Apr 2, 3:32 PM CDT | Tornado Warning | ILX | McLean | 28 min |
| Apr 2, 3:40 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 35 min |
| Apr 2, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt, Sangamon | 45 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Menard, Morgan, Sangamon | 34 min |
| Apr 2, 3:57 PM CDT | Tornado Warning | ILX | McLean | 30 min |
| Apr 2, 4:05 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 51 min |
| Apr 2, 4:30 PM CDT | Tornado Warning | ILX | Macon | 23 min |
| Apr 2, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 40 min |
| Apr 2, 4:51 PM CDT | Areal Flood Advisory | ILX | Sangamon | 2 hr |
| Apr 2, 4:58 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt | 3 hr |
| Apr 2, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 46 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 30 min |
| Apr 2, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 41 min |
| Apr 2, 5:39 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 51 min |
| Apr 2, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 48 min |
| Apr 2, 6:09 PM CDT | Tornado Warning | ILX | Clay, Effingham | 36 min |
| Apr 2, 6:13 PM CDT | Tornado Warning | ILX | Effingham | 32 min |
| Apr 2, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Jasper | 31 min |
| Apr 2, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Effingham, Jasper and 1 more | 48 min |
| Apr 2, 6:32 PM CDT | Tornado Warning | ILX | Jasper, Richland | 43 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | Clark, Coles, Edgar | 35 min |
| Apr 2, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Edgar and 3 more | 41 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.